HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Recurring chemotherapy-associated alopecia areata: case report and literature review.

Abstract
A 52-year-old woman with stage IIIC ovarian cancer and stage IA uterine cancer experienced recurring alopecia areata of her eyebrows, eyelashes, arms, legs, and pubic area beginning 5 months after completing chemotherapy with paclitaxel and carboplatin. The condition recurred in a cyclic fashion over the ensuing months. Alopecia is a well-recognized adverse event associated with chemotherapy; however, to our knowledge, this cyclic pattern of alopecia has not been reported in a patient with cancer. Our report of a cancer survivor who experienced cyclic alopecia areata indicates that this condition may be related to autoimmune changes instigated by chemotherapy. Oncology health care practitioners should evaluate unusual clinical cases of alopecia for underlying pathology.
AuthorsSusannah E Motl, Christopher Fausel
JournalPharmacotherapy (Pharmacotherapy) Vol. 23 Issue 1 Pg. 104-8 (Jan 2003) ISSN: 0277-0008 [Print] United States
PMID12523468 (Publication Type: Case Reports, Journal Article, Review)
Chemical References
  • Carboplatin
  • Paclitaxel
Topics
  • Alopecia Areata (chemically induced)
  • Antineoplastic Combined Chemotherapy Protocols (adverse effects)
  • Carboplatin (administration & dosage, adverse effects)
  • Female
  • Humans
  • Middle Aged
  • Paclitaxel (administration & dosage, adverse effects)
  • Recurrence

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: